Alert archive / New Jersey / Red Flag Warnings in 2019
Red Flag Warning 2, NWS New York, NY
NWS New York, NY issued this red flag warning at Apr 4, 2019, 4:27 AM EDT for 5 counties in New Jersey; 4 counties in Connecticut. It took effect at Apr 4, 2019, 10:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2019, 4:27 AM EDT (08:27 UTC)
- In effect from
- Apr 4, 2019, 10:00 AM EDT
- Expired
- Apr 4, 2019, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ
The radar
The Brookhaven radar (KOKX), 63 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3143 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
190 WWUS81 KOKX 040827 RFWOKX URGENT - FIRE WEATHER MESSAGE National Weather Service New York NY 427 AM EDT Thu Apr 4 2019 ...CONDITIONS FAVORABLE FOR FIRE SPREAD... CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179- 042015- /O.UPG.KOKX.FW.A.0002.190404T1200Z-190405T0000Z/ /O.NEW.KOKX.FW.W.0002.190404T1400Z-190405T0000Z/ Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Orange- Putnam-Rockland-Northern Westchester-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)- Kings (Brooklyn)-Northwestern Suffolk-Northeastern Suffolk- Southwestern Suffolk-Southeastern Suffolk-Northern Queens- Northern Nassau-Southern Queens-Southern Nassau- 427 AM EDT Thu Apr 4 2019 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR SOUTHEAST NEW YORK...NORTHEAST NEW JERSEY...AND SOUTHERN CONNECTICUT... The National Weather Service in Upton has issued a Red Flag Warning, which is in effect from 10 AM this morning to 8 PM EDT this evening. * Affected Areas...All of southeast New York, northeast New Jersey, and southern Connecticut. * Timing...Late this morning into early this evening. * Winds...Northwest 10 to 20 mph with gusts up to 35 mph. Highest winds across southern Connecticut. * Relative Humidity...10 to 15 percent. * Impacts...Gusty winds and very dry air will create conditions that may promote the rapid spread of wildfires if ignition occurs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected or occurring. A combination of strong winds, low relative humidity, and dry fuels will create a significantly elevated fire growth potential. && $$
1 follow-up statement
119 WWUS81 KOKX 041606 RFWOKX URGENT - FIRE WEATHER MESSAGE National Weather Service New York NY 1206 PM EDT Thu Apr 4 2019 ...CONDITIONS FAVORABLE FOR FIRE SPREAD... CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179- 050000- /O.CON.KOKX.FW.W.0002.000000T0000Z-190405T0000Z/ Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Orange- Putnam-Rockland-Northern Westchester-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)- Kings (Brooklyn)-Northwestern Suffolk-Northeastern Suffolk- Southwestern Suffolk-Southeastern Suffolk-Northern Queens- Northern Nassau-Southern Queens-Southern Nassau- 1206 PM EDT Thu Apr 4 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR SOUTHEAST NEW YORK...NORTHEAST NEW JERSEY...AND SOUTHERN CONNECTICUT... * Affected Areas...All of southeast New York, northeast New Jersey, and southern Connecticut. * Timing...Into early this evening. * Winds...Northwest 10 to 20 mph with gusts up to 35 mph. Highest winds across southern Connecticut. * Relative Humidity...10 to 15 percent. * Impacts...Gusty winds and very dry air will create conditions that may promote the rapid spread of wildfires if ignition occurs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected or occurring. A combination of strong winds, low relative humidity, and dry fuels will create a significantly elevated fire growth potential. && $$ 12
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this red flag warning went out at Apr 4, 2:34 AM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Apr 4, 2:34 AM EDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service New York NY
234 AM EDT Thu Apr 4 2019
.SYNOPSIS...
A surface trough will move across the area Thursday with high
pressure building in from the Great Lakes Thursday night. A
frontal system will move in during Friday and Friday night. High
pressure will then build into the region on Saturday and remain
in control through much of the weekend. Another frontal system
will then approach for Sunday night into Monday, with its
associated low pressure brining unsettled weather through
Tuesday into early Wednesday.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Winds should not completely decouple overnight which will help
keep lows up near normal. Lows will range from lower 30s to
lower 40s. Skies will be mainly clear.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
Mainly dry weather and low levels continuing to dry out along
with another gusty wind day sets up another potential fire
weather day for rapid brush fire spread if ignition occurs. See
fire weather section for more details.
Otherwise, a surface trough moves across Thursday evening.
Mostly sunny conditions early but increasing clouds by late day
and at night. Gusty winds ahead of cold front with that strong
low still hovering in the Canadian Maritimes. 850mb temperatures
several degrees colder than previous day, so mixing with cold
air advection makes for high temperatures about 5-10 degrees
less than the previous day.
Gusts are less, more near 25 mph and these will subside Thursday
night with high pressure from Great Lakes moving almost
directly over the region before sliding offshore towards early
Friday. Lows Thursday night are a few degrees colder than
normal, ranging from the mid 20s to upper 30s. Strong high
pressure and a little more cold air source here. This will be
important as another low pressure system approaches from the
west. Just some slight chance POPs late Thursday night into
Friday with a possible wintry mix north and west of NYC and
mostly rain for the coast and NYC with some warm air advection
aloft.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Confluence zone at 500 mb which deposits the surface high pressure
to begin the period will yield to an approaching shortwave and
associated low pressure from the Ohio Valley on Friday. Difficulty
remains in the timing of the onset of precip as NAM guidance has its
very strong hybrid CAD signature with a very dry sub cloud layer
during Friday morning, thus delaying the onset of any precipitation.
And the timing is critical with dewpoints primarily in the 20s and
temperatures mainly in the 30s around 12z Friday, with the coldest
reading across northern sections. If the consensus of BUFKIT
soundings are correct there could very well be a period of virga
with precip aloft and not reaching the ground during Friday morning.
The ECMWF also is indicating a delay in the arrival of precip on
Friday, with the GFS bringing in precip during Friday morning. All
the models indicate that once the precip gets going the winds will
quickly veer to the southeast resulting in surface temps climbing
rather quickly. Based on the time of year with it being early April
and the higher sun angle (equivalent to an late August / early
September sun angle) the thinking now is that any wintry precip
across northwestern and northern interior sections will be short
lived. However, if the precip arrives ahead of schedule earlier on
Friday morning then surface temperatures would be allowed to be at
or slightly below freezing during precip onset. This would lead to a
period of wintry precip with the best chance across far northern and
northwestern interior sections. P-type is suggestive of mainly ZR,
with the possibility of SN and IP, especially if there is enough
lift to cool the column due to greater saturation. For now based on
model consensus thinking that any wintry precip will be short lived
with temperatures likely getting to slightly above freezing at the
surface just after precip onset across northern and northwestern
interior sections, but will need to monitor subsequent model runs
for the exact timing. The greatest chance of seeing any trace to
light snow and ice amounts is for western sections of Orange County
during Friday morning.
Later Friday into Friday night due to increased omega through much
of the column expect a period of mainly light rain with a good warm
advection punch. Any precip should end late Friday night / early
Saturday morning as the system pulls away with QPF amounts generally
around a half to three quarters of an inch of liquid. High pressure
then begins to settle in over the weekend.
A somewhat similar set up then takes places late Sunday night into
Monday. The differences this time is a further north / northwest
surface low track and not as chilly at the onset. Therefore precip
type at the onset looks to be all rain across the entire CWA. We get
the better overall omega, especially at the 700 mb level towards
Monday morning and afternoon. Expecting light, to perhaps some
moderate rainfall as far as intensity with this system. There is
notable differences in QPF between some of the global models. Low
pressure will move slowly over the region Tuesday and Tuesday night
with the best lift north of the region at that time. Some light rain
and unsettled weather with a good deal of clouds will persist
through the first half of the week. High pressure is then expected
to return late Wednesday and into Thursday.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
VFR through the TAF period.
A surface trough will work across the area today with high
pressure moving across the area tonight.
W/NW winds gradually increase this morning into this afternoon
with G20-25 kt. The greatest uncertainty is with a surface
trough moving across the area and whether or not winds at the
coast will back to the SW and be enhanced by a seabreeze. For
the time, have limited SW winds to KJFK this afternoon. Winds
diminish and become N/NE this evening at less than 10 kt.
.OUTLOOK FOR 06Z FRIDAY THROUGH MONDAY...
.Tonight...VFR.
.Friday-Friday night...MVFR or lower in rain, brief wintry mix
across the interior at the onset. SE winds G15-20kt during the
day. Chance LLWS at night.
.Saturday-Sunday...VFR.
.Sunday Night-Monday...Sub VFR possible in rain.
&&
.MARINE...
Winds and seas on the ocean should stay above SCA levels
through the night, but the LI Sound, LI Bays, and NY Harbor may
come down sooner. There is also a chance the SCA will need to be
extended into Thursday morning on the waters east of Moriches
Inlet if seas remain elevated.
Otherwise, conditions will trend below SCA criteria for
Thursday into Thursday night with a gradual weakening of the
pressure gradient.
Sub SCA conditions can be expected for Friday and Friday evening for
the coastal waters. A period of marginal SCA conditions is possible
with 4 to 5 ft seas expected on the ocean waters for Saturday and
early Saturday night, otherwise sub SCA conditions are anticipated
over the coastal waters through the remainder of the weekend.
Seas will then climb Monday afternoon on an increasing S to SE flow
with SCA conditions possible late in the day on the ocean, but more
likely during Monday night and Tuesday. Seas will climb to 5 to 7 ft
by Tuesday, with gusts approaching 25 kt on the ocean. Seas of
generally 1 to 2 ft are expected during this time for the non-ocean
waters.
&&
.FIRE WEATHER...
Red flag conditions of less than 30 percent RH and gusty winds
in excess of 25 mph may be met again on Thursday. Thursday,
region wide low level fuels will be start out dry and will
further dry out with the gusty winds and plenty of sun. A fire
weather watch is in effect 8 am until 8 pm Thursday.
&&
.HYDROLOGY...
A half to three quarters of an inch of rain is expected for Friday
into Friday night. There is uncertainty with precipitation amounts
for the first half of next week. At this time, no hydrologic
concerns are anticipated.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) remains off
the air.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Fire Weather Watch from 8 AM EDT this morning through this
evening for CTZ005>012.
NY...Fire Weather Watch from 8 AM EDT this morning through this
evening for NYZ067>075-078>081-176>179.
NJ...Fire Weather Watch from 8 AM EDT this morning through this
evening for NJZ002-004-006-103>108.
MARINE...Small Craft Advisory until 6 AM EDT early this morning for
ANZ330-335-338-340-345-350-353-355.
&&
SYNOPSIS...JE/JM
NEAR TERM...CB/JM/DS
SHORT TERM...JM
LONG TERM...JE
AVIATION...DW
MARINE...JE/JM
FIRE WEATHER...
HYDROLOGY...JE/JM
EQUIPMENT...//Hazardous weather outlook, Apr 3, 3:48 PM EDT, 12 hours 39 minutes before
Hazardous Weather Outlook National Weather Service New York NY 348 PM EDT Wed Apr 3 2019 NJZ002-004-103>105-107-NYZ067>071-042000- Western Passaic-Eastern Passaic-Western Bergen-Eastern Bergen- Western Essex-Western Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester- 348 PM EDT Wed Apr 3 2019 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Red Flag Warning. Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Fire Weather Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NJZ006-106-108-NYZ072>075-176-178-042000- Hudson-Eastern Essex-Eastern Union-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens- Southern Queens- 348 PM EDT Wed Apr 3 2019 ...RED FLAG WARNING IN EFFECT UNTIL 2 AM EDT THURSDAY... ...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Red Flag Warning. Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Fire Weather Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. CTZ005>012-NYZ078>081-177-179-042000- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Nassau-Southern Nassau- 348 PM EDT Wed Apr 3 2019 ...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Fire Weather Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ330-335-338-340-345-353-355-042000- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 348 PM EDT Wed Apr 3 2019 ...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ350-042000- Moriches Inlet NY to Montauk Point NY out 20 nm- 348 PM EDT Wed Apr 3 2019 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT THURSDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:25 PM EDT | Small Craft Advisory | OKX | 13 hr | |
| Apr 4, 3:47 PM EDT | Small Craft Advisory | OKX | 4 hr |
Nearby
Red Flag Warnings in New Jersey, 2019Red Flag Warnings in Connecticut, 2019Red Flag Warnings in New York, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.